NCPI Fall 2020 Workshop Agenda

Friday, October 30, 2020 from 11:00am to 4:00pm (ET)
Monday, November 2 from 11:00am to 4:00pm (ET)
Hosted Remotely by the Kids First Data Resource Center

Helpful Links

Slide Decks <u>Day 1 Linked Here</u> <u>Day 2 Linked Here</u>

Systems Fact Sheets: <u>Linked Here</u>
Google Drive Folder: <u>Linked Here</u>

Slack Workspace: <u>Linked Here</u> (To Join: <u>Linked Here</u>)

Plenary Notes: <u>Linked Here</u>

Background

First organized in 2019, the NCPI's goal is to establish and implement guidelines and technical standards to empower end-user analyses across the four participating platforms and facilitate the realization of a trans-NIH, federated data ecosystem.

The 2020 NCPI Fall Workshop will be split across two days, starting with feedback from some of our early adopters and updates from working groups to inform the discussions and planning on the second day.

Day 1 will be focused on *Early Researcher Adopters and Working Group Updates*. Day 1 will include representatives of the four NCPI platforms (AnVIL, BDC, CRDC, and KFDRC) as well as selected researchers/users who are already engaged on the platforms. Early on, many of the use cases were projections of what we anticipated users would want to do across platforms. This is an opportunity to hear from users who are actually on the platforms, their successes and pain points and start fostering an early adopter community as interoperability features come online. The second half will include working group updates and initial discussion of how the working groups link the current usage/roadmaps of the platforms to set the stage for Day 2.

Day 2 will be focused on *Interoperability Discussions and Planning*. Day 2 is focused on platform and affiliated system representatives and is meant to build on the discussions held on Day 1. The goal is to determine some practical next steps over 6-12 months by having facilitated discussions on high priority/interest topics. We want to take this opportunity to also encourage cross-pollination across working groups and platforms which might not interact on a regular basis.

Day 1: Early Researcher Adopters and Working Group Updates

11:00 am - 11:10 am: Introduction to Day 1

Adam Resnick (CHOP) & Valerie Cotton (NICHD)

11:10 am - 12:30 pm Early Research Adopter Presentations (20min per speaker, suggest

15min presentation, 5mins for questions)

11:10 am - 11:30 am: Harrison Brand 11:30 am - 11:50 am: Alisa Manning 11:50 am - 12:10 pm: Daniel Quiat 12:10 pm - 12:30 pm: Hoon Kim

12:30-1:30pm: Lunch Break

1:30 pm - 3:00 pm: Working Group Updates

1:30 pm - 1:45 pm: NIH Coordination Group (15 min)

Valentina Di Francesco (NHGRI) & Ken Wiley (NHGRI)

1:45 pm - 2:00 pm: Community / Governance (15 min)

Stan Ahalt (RENCI) & Bob Grossman (UChicago)

2:00 pm - 2:20 pm: Systems Interoperability (20 min)

Brian O'Connor (Broad) & Jack DiGiovanna (Seven Bridges)

2:20 pm - 2:40 pm: FHIR (20 min)

Robert Carroll (Vanderbilt) & Allison Heath (CHOP)

2:40 pm - 2:55 pm: Outreach and Training (15 min)

Ashok Krishnamurthy (RENCI) & Anton Nekrutenko (PSU)

2:55 pm - 3:10 pm: Break

3:10 pm - 4:00 pm: Draft Roadmap Interactive Group Discussion

Fun Retro Board

Datasets/Initiatives Driving Interoperability 6 month potential goals / outcomes 12 month potential goals / outcomes

Emerging concepts / New horizons

[4 - 4:30 pm: Small NIH group convenes to review draft roadmap & Day 2 introduction]

Day 2: Platform Discussions & Planning

11 am - 11:10 am: Introduction to Day 2 (5 minutes)

NIH NCPI Representative (based on outcomes of Day 1)

11:10 am - 12:00 pm: Cloud Costs: Current Practices and Near Term Improvements
Goal: To share our experiences and current best practices to inform the next
round of improvements across the platforms.

11:10 am - 11:30 am: Highlights and Current Practices

NCI CRDC (Tanja Davidsen)

BDC (Chip Schwartz)
KFDRC (David Higgins)
AnVIL (Fred Tan)

11:30 am - 12:00: Near Term Improvement Discussion

12:00 - 12:30pm: Lunch Break

12:30 pm - 3:30 pm: Interoperability Group Discussions

12:30 pm - 1:10 pm: RAS & Data Sharing between Platforms

Brian O'Connor & Jiaqi Liu

1:10 pm - 1:50 pm: Clinical/Phenotypic Data Representation, Search, and Handoff

Robert Carroll & Allison Heath

1:50 pm - 2:00 pm: Break

2:00 pm - 3:30 pm: Interoperability Group Discussions Continued

2:00 pm - 2:40 pm: Genomic Analysis Use Cases / Working Groups

Jack DiGiovanna & Michael Schatz

2:40 pm - 3:20 pm: Imaging Data

Ashok Krishnamurthy & Steve Pieper

3:20 pm - 3:30 pm: Break

3:30 pm - 4:00 pm: Refine Roadmap. Discussion and capture of next 6-12 month

interoperability roadmap